Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Goodland, KS
NWS Goodland, KS issued this special weather statement at Jul 4, 2021, 7:01 PM CDT for Logan County, Kansas. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2021, 7:01 PM CDT (00:01 UTC)
- Expired
- Jul 4, 2021, 7:15 PM CDT
- In force
- 14 min
- Issued by
- NWS Goodland, KS
County Logan County, KS
The radar
The Goodland radar (KGLD), 55 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.0 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1508 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 1147 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 6.4
The text
As transmitted.
515 WWUS83 KGLD 050001 SPSGLD Special Weather Statement National Weather Service Goodland KS 701 PM CDT Sun Jul 4 2021 KSZ028-050015- Logan KS- 701 PM CDT Sun Jul 4 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LOGAN COUNTY UNTIL 715 PM CDT... At 701 PM CDT, Doppler radar was tracking a strong thunderstorm 4 miles south of Winona, or 23 miles southwest of Oakley, moving southwest at 25 mph. Penny size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Winona and Russell Springs. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for west central Kansas. LAT...LON 3911 10127 3906 10111 3887 10117 3896 10143 TIME...MOT...LOC 0001Z 025DEG 20KT 3900 10125 $$ AW
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this special weather statement went out at Jul 4, 6:35 PM CDT, 26 minutes earlier.
Area forecast discussion, Jul 4, 6:35 PM CDT, 26 minutes before
Area Forecast Discussion National Weather Service Goodland KS 535 PM MDT Sun Jul 4 2021 .UPDATE... Issued at 308 PM MDT Sun Jul 4 2021 Severe Thunderstorm Watch 334 is now in effect through 10PM MDT/11PM CDT for counties along and south of a line from Sherman to Graham counties in Northwest Kansas and Cheyenne county in Eastern Colorado. Primary threats will be hail up to 2" in size and wind gusts up to 70 mph. && .SHORT TERM...(This afternoon through Monday Night) Issued at 1232 PM MDT Sun Jul 4 2021 Warm and muggy this afternoon with a chance for thunderstorms. A few may be severe. Drier tomorrow until a cold front arrives during the overnight hours Monday into Tuesday. Currently, satellite shows cloud streets beginning to form in the Eastern portions of the Tri-State area. With dewpoints in the upper 60's and model soundings suggesting that the air column is saturated up to 300mb-500mb, most of the area has plenty of moisture available for storms. PWATs are also forecasted to be between 1.3 and 1.6 which is near or above the 75% percentile for most of the area. Combine these moist conditions with a relatively unstable environment (SBCAPE and MLCAPE around 1500-2500 J/KG, CIN near 0 J/KG, and steep lapse rate through mid level that are 8C or greater) and there is plenty available for storms to develop and become strong to severe. The main reasons the severe threat is not higher is that there is relatively weak flow in the mid levels of the atmosphere and the surface boundary in the area is further west from the more ideal conditions. Near the surface, flow is generally out of the south but shifts to being out of the north as you get past 700mb with weak to no flow inbetween. This is limiting the effective shear to 30 knots or less. This shear could still help storms become severe, but it lowers the chances for supercells and may have the storms be more multicellular which could increase the risk for locally heavy rainfall. With no clear trigger though to start storms, currently have low chance POPs across much of the area as storms are likely to be more like air mass storms to start if they do end up forming. After that, outflow boundaries will help serve as a storm focus. But the big question with all of this is can storms get going and where they would then start. This evening and into tonight, storm chances will remain before midnight but are expected to shift south during this time period. Winds are expected to lighten, especially after midnight. Cloud cover will decrease as drier air moves in aloft and lows are expected to be in the 60's with upper 60's possible east of Highway 83. For Monday, drier conditions are expected during the daytime hours as relatively drier air moves in aloft. Surface dewpoints could still be in the 60's, but there does not appear to be much in the form of forcing that could trigger storms. At 500mb, the ridge over the four corners region may nose over the area during the day which will help keep conditions dry and warm. 850mb temps suggest that high temperatures will be similar to today in the low to mid 90's. Tomorrow night and into Tuesday morning, cloud cover will increase from the west as a frontal boundary moves into and through the area. Winds are expected to shift to out of the west and a few showers and storms may form along the boundary. Any precip would be favored more in Eastern Colorado but could last to parts of NW Kansas and SW Nebraska. Lows are still expected to be in the 60's, but Eastern Colorado may have some locales see 50's instead. .LONG TERM...(Tuesday through Sunday) Issued at 124 PM MDT Sun Jul 4 2021 For the extended period, the main wx focus remains on the hot conditions expected for most days. Models continue to show 500mb ridge meandering from the central Rockies/4-corners region to eventually settling along the west coast by Friday afternoon/evening. A shortwave and associated cold front will work along the eastern side of the upper ridge and into the Plains region Tuesday into Wednesday. Still some timing issues with the fropa due to surface ridge blocking east. The area will see 1-2" PW values during its passage, so the threat for locally heavy rainfall, along with some potential severe due to instability ahead of the front, is possible. Late Wednesday into early Friday will remain dry, with another potential front to move thru the region mainly for the upcoming weekend based on the latest GFS/ECMWF timing. For temps, highs across the region extended will range from the mid 80s to lower 90s on Tuesday, trending down slightly on Wednesday for all areas seeing 80s. Thursday and Friday will have 90s across the region. Going into next weekend, the chance for light precipitation will have mainly 80s for highs. Overnight lows will range mainly in the 60s, warmest east. Some locales east of Hwy 25 Thursday night may only drop into 70F range. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 519 PM MDT Sun Jul 4 2021 VFR conditions are expected at MCK and GLD through the 00Z TAF period. Isolated showers and a few strong thunderstorms are expected in the region through about 04Z, but the possibility of any of those storms passing over the MCK or GLD site is low. Scattered CU will dissipate over those sites after sunset with only FEW to SCT high clouds through the remainder of the night and clear skies after about 15Z. Light winds from the south will turn to the southwest after about 04Z, and then to the southeast after about 16Z as a weak surface currently over the area retrogrades back westward along the Front Range Monday morning. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && UPDATE...KAK SHORT TERM...KAK LONG TERM...JN AVIATION...LOCKHART
Hazardous weather outlook, Jul 4, 4:07 PM CDT, 2 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 307 PM MDT Sun Jul 4 2021 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-052115- Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock- Red Willow- 307 PM MDT Sun Jul 4 2021 /407 PM CDT Sun Jul 4 2021/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...THIS AFTERNOON AND TONIGHT... A Severe Thunderstorm Watch is in effect for counties along and south of a line from Sherman to Graham county in Northwest Kansas. Cheyenne county in Eastern Colorado is also included in the watch. The watch is in effect until 10pm MDT/11pm CDT. There is a chance for thunderstorms during the afternoon and evening hours across much of the Tri-State area. A few storms could be severe with hail as the main threat though cloud to ground lightning would also be present and a few wind gusts up to 60mph can't be ruled out. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY... Thunderstorm chances exist Monday night through Tuesday night. The primary hazard will be cloud to ground lightning. There is also a chance for thunderstorms Saturday evening and night with cloud to ground lightning as the primary threat. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required.
In the hours before
Local storm report, Jul 4, 5:41 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
441 PM MDT SUN JUL 4 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG 1 SSE PARK 39.09N 100.35W
07/04/2021 GOVE KS PUBLIC
FULL GROWN EVERGREEN TREE UPROOTED.
&&
JBHLocal storm report, Jul 4, 5:42 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
442 PM MDT SUN JUL 4 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 PM HAIL 1 SSE PARK 39.09N 100.35W
07/04/2021 E0.88 INCH GOVE KS PUBLIC
NICKEL SIZE HAIL. TIME ESTIMATED BY RADAR.
&&
JBHSpecial weather statement, Jul 4, 6:09 PM CDT, 52 minutes before
Special Weather Statement National Weather Service Goodland KS 609 PM CDT Sun Jul 4 2021 KSZ028-029-042345- Gove KS-Logan KS- 609 PM CDT Sun Jul 4 2021 ...SPECIAL WEATHER STATEMENT... At 608 PM CDT, Doppler radar was tracking a strong thunderstorm 12 miles north of Scott State Lake, moving south at 20 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... The Monument Rocks. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for west central Kansas. LAT...LON 3897 10085 3894 10071 3870 10078 3870 10111 TIME...MOT...LOC 2308Z 020DEG 19KT 3885 10086 AW
Special weather statement, Jul 4, 6:15 PM CDT, 46 minutes before
Special Weather Statement National Weather Service Goodland KS 615 PM CDT Sun Jul 4 2021 KSZ029-042345- Gove KS- 615 PM CDT Sun Jul 4 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL GOVE COUNTY UNTIL 645 PM CDT... At 615 PM CDT, Doppler radar was tracking a strong thunderstorm 11 miles north of Shields, moving south at 15 mph. Nickel size hail and winds in excess of 30 mph will be possible with this storm. This storm will remain over mainly rural areas of south central Gove County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for west central Kansas. LAT...LON 3886 10059 3883 10040 3870 10044 3870 10075 TIME...MOT...LOC 2315Z 014DEG 14KT 3878 10051 AW
Special weather statement, Jul 4, 6:34 PM CDT, 27 minutes before
Special Weather Statement National Weather Service Goodland KS 634 PM CDT Sun Jul 4 2021 KSZ002-050000- Rawlins KS- 634 PM CDT Sun Jul 4 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL RAWLINS COUNTY UNTIL 700 PM CDT... At 634 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles south of Atwood, moving southwest at 10 mph. Penny size hail and winds in excess of 30 mph will be possible with this storm. This storm will remain over mainly rural areas of south central Rawlins County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3977 10102 3974 10094 3960 10095 3968 10116 TIME...MOT...LOC 2334Z 028DEG 9KT 3970 10102 AW
Special weather statement, Jul 4, 7:01 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Goodland KS 701 PM CDT Sun Jul 4 2021 KSZ028-050015- Logan KS- 701 PM CDT Sun Jul 4 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LOGAN COUNTY UNTIL 715 PM CDT... At 701 PM CDT, Doppler radar was tracking a strong thunderstorm 4 miles south of Winona, or 23 miles southwest of Oakley, moving southwest at 25 mph. Penny size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Winona and Russell Springs. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for west central Kansas. LAT...LON 3911 10127 3906 10111 3887 10117 3896 10143 TIME...MOT...LOC 0001Z 025DEG 20KT 3900 10125 AW
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 7:16 PM CDT | Special Weather Statement | GLD | Logan | 14 min |
| Jul 4, 7:31 PM CDT | Special Weather Statement | GLD | Logan | 29 min |
| Jul 4, 7:37 PM CDT | Special Weather Statement | GLD | Wichita | 38 min |
| Jul 4, 7:52 PM CDT | Special Weather Statement | GLD | Sherman | 38 min |
| Jul 4, 8:09 PM CDT | Special Weather Statement | GLD | Greeley | 36 min |
| Jul 4, 9:05 PM CDT | Severe Thunderstorm Warning | GLD | Sherman | 55 min |
| Jul 4, 9:08 PM CDT | Special Weather Statement | GLD | Greeley | 22 min |
| Jul 4, 7:23 PM CDT | Special Weather Statement | GLD | Lincoln | 37 min |
| Jul 4, 9:45 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Kit Carson | 45 min |
| Jul 4, 10:30 PM CDT | Special Weather Statement | GLD | Cheyenne | 30 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.